MAUDE Adverse Event Report: MEDTRONIC MEXICO LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC MEXICO LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6EBU35
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
One in.Pact falcon drug coated balloon catheter was attempted to be used to treat a lesion with 80% stenosis in the distal left anterior descending coronary artery (lad) and diagonal branches of the left coronary artery.There was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.There were no difficulties to remove the protective sheath or packaging stylette.The device was inspected prior to use with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated with 3.0 x 30mm and 3.5 x 15mm balloons at 20 atm.The in.Pact falcon device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.There were no difficulties noted during first and only inflation performed at 12 atm.The device was not moved or re-positioned while inflated.The concentration of saline used was 1:2 (50%).It was reported that after the balloon was inflated the inner channel was found to be blocked and it was not possible to draw the contrast from inside the balloon which led to unintended long inflation time, with symptoms of ischemia developing in the patient and the need to remove the unstretched balloon from the artery.It was stated that the balloon failed to deflate.It was also reported that there were difficulties noted when removing the balloon.A strong retraction was required with deep guide catheter intubation.The balloon was removed along with the non-medtronic guide wire and the 6f launcher 3.5 guide catheter as one unit.Due to risky maneuver of withdrawing the guide catheter with the balloon still inflated, the proximal border of the non-medtronic stent had direct contact with the tip of the guide catheter which could possibly cause longitudinal stent distortion.Therefore, post-dilation with a 4.0 x 8mm nc balloon to 16 atm was repeated at the end of the procedure.Ivus imaging confirmed good stent expansion and apposition including outlet.Two non-medtronic stents, two nc balloons and a non-medtronic ivus catheter were also used during the procedure.There were no persistent events observed in connection with the event.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: one 6 fr launcher guide catheter was received for analysis.A flattened section was noted on the shaft of the device distal to the strain relief.The id of the catheter met specification.The shaft od measured met specification.A 0.035inch guidewire was loaded through the lumen with no resistance noted.No damage was noted to the distal tip.No other damage was noted to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Add annex d code medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13892609
Report Number9612164-2022-01162
Device Sequence Number6357100
Product Code DQY
UDI-Device Identifier00763000389451
UDI-Public00763000389451
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2023
Device Model NumberLA6EBU35
Device Catalogue NumberLA6EBU35
Device Lot Number222875814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/13/2022
05/17/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/26/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexUnknown
Patient Weight80 KG